Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

August 8, 2011Crisp County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2011, 9:05 PM EDT for Crisp County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 9:05 PM EDT (01:05 UTC)
Expired
Aug 8, 2011, 9:30 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA

County Crisp County, GA

The radar

The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1682 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WWUS82 KFFC 090105
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT MON AUG 8 2011

GAZ067-069-078-079-089-090-090145-
905 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TALBOT...MUSCOGEE...MERIWETHER...UPSON...CHATTAHOOCHEE AND HARRIS
COUNTIES UNTIL 945 PM EDT...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS FROM WARM SPRINGS TO 6 MILES SOUTHWEST OF LAKE 
HARDING...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TALBOT...MUSCOGEE...MERIWETHER...UPSON...CHATTAHOOCHEE AND
HARRIS COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE F.D. ROOSEVELT STATE PARK...PINE
MOUNTAIN-CALLAWAY GARDENS...WARM SPRINGS...LAKE HARDING...MOUNTAIN
HILL...PINE MOUNTAIN VALLEY...SHILOH...HAMILTON...MANCHESTER...
SHILOH...FLINT HILL...GOAT ROCK LAKE...MULBERRY GROVE...CREST AND
WOODLAND. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3293 8469 3293 8422 3259 8455 3238 8494
      3241 8499 3243 8497 3246 8501 3251 8501
      3259 8508 3264 8511 3267 8510 3269 8512
      3274 8513
TIME...MOT...LOC 0105Z 297DEG 25KT 3288 8466 3270 8504
          3263 8518

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:01 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 8, 8:01 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT MON AUG 8 2011

.PREV DISCUSSION... /ISSUED 400 PM EDT MON AUG 8 2011/

SHORT TERM /TONIGHT THROUGH WEDNESDAY.
PLENTY OF INSTABILITY THIS AFTERNOON WITH THE MODELS INDICATING HELP
FROM A WEAK SHORT WAVE HELPING TO SPUR SCATTERED SHOWERS AND
THUNDERSTORMS. CONVECTION IS EXPECTED TO DIMINISH WITH THE LOSS OF
HEATING.

WEAK COLD FRONT GETS CLOSE TO THE N GA BORDER TUESDAY WITH A
SURFACE THERMAL TROUGH ENHANCING OVER THE CENTRAL TO S GA AREA. THIS
IN COMBINATION WITH THE MODELS FORECASTING A SHORT WAVE TO MOVE TO
THE AREA SHOULD CAUSE ANOTHER FLAIR UP OF SHOWERS AND STORMS
POSSIBLY STARTING EARLIER THAN NORMAL FOR N-NW GA WHERE LIKELY POPS
CAN BE EXPECTED AND SCATTERED SHOWERS/STORMS(40-50 PERCENT) FOR THE
REST OF THE AREA. UPPER WAVE EXPECTED TO BE STRONG ENOUGH FOR A RISK
OF SEVERE STORMS OVER THE AREA...MOST SO FROM CARTERSVILLE NORTH.

MODELS INDICATING THE AIRMASS DRYING FOR WEDNESDAY WITH THE PASSAGE
OF THE UPPER WAVE. MUCH LESS INSTABILITY FORECAST AS WELL. ONLY
SMALL POPS EXPECTED FOR SOME OF THE COUNTIES S OF CSG/MCN.

HEAT ADVISORY WILL EXPIRE FOR SOME COUNTIES THIS EVENING BUT BE
EXTENDED FOR THE COUNTIES S OF CSG AND FROM MCN S FOR TUESDAY
AFTERNOON. PRECIP CHANCES AND POTENTIAL CLOUD COVER WILL CONTINUE TO
MAKE THE HIGH TEMPERATURE FORECAST FOR TUESDAY DIFFICULT. GENERALLY
FAVORED THE MET MOS HIGH TEMPERATURES AND A MAV/MET BLEND IN SOME
CASES. EAST AND CENTRAL GA WILL LIKELY FEEL THE HOTTEST TEMPERATURES
THE NEXT 2 DAYS.

LONG TERM /THURSDAY THROUGH MONDAY/...
A WEAK FRONT WILL LIKELY BE ACROSS THE AREA FOR THURSDAY. PRECIP
CHANCES HIGHLY UNCERTAIN AND MAY DEPEND MOST SO ON THE INFLUENCE OF
ANY SHORT WAVES MOVING TO THE AREA. THE GFS AND EUROPEAN MODELS ARE
AT LEAST INDICATING SOME POTENTIAL FOR THIS. PATTERN HIGHLY SUMMER
LIKE FRIDAY AND SATURDAY WITH AT LEAST SOME POTENTIAL FOR
AFTERNOON/EVENING SHOWERS/THUNDERSTORMS. ANOTHER FRONT WITH A WELL
DEFINED UPPER TROUGH MOVE TO THE AREA SUNDAY INTO MONDAY THAT SHOULD
GIVE AT LEAST OK POTENTIAL FOR SHOWERS AND THUNDERSTORMS.

CLIMATE...

RECORDS FOR 08-08

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2007     75 1989     75 2007     57 2004
                                        1987
                                        1981
   KATL     102 1980     71 1904     82 2007     61 2004
                            1897                    1904
   KCSG     100 2006     81 1989     78 1999     61 1950
   KMCN     102 2007     75 1897     77 2007     56 2004
                                        1907

RECORDS FOR 08-09

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 2007     74 1997     78 2007     60 2004
                                                    1989
   KATL     103 2007     73 1997     79 2007     59 1976
   KCSG     100 2007     80 1997     79 2007     61 1950
   KMCN     103 2007     77 1989     78 2007     61 2004
                                                    2002

RECORDS FOR 08-10

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     104 2007     74 1970     77 1987     60 1953
   KATL     103 2007     75 2004     78 2007     61 1990
                            1898                    1953
                            1879
   KCSG     104 2007     78 2004     79 1983     62 1953
   KMCN     105 2007     76 2004     76 2007     60 2002
                                        1927

BDL

&&

.AVIATION...
00Z UPDATE...
SCATTERED CONVECTION AROUND THE AREA THIS EVENING...HAVE STARTED
WITH TEMPO TSRA AT SEVERAL LOCATIONS WITH GUSTY WINDS. SHOULD
DISSIPATE AROUND 03Z. MIGHT SEE SOME MVFR TO POSSIBLY IFR VSBYS
EARLY IN THE MORNING AT SITES WHERE RAIN FELL...RIGHT NOW HAVE
ONLY INCLUDED MVFR BUT WILL NEED TO MONITOR. OTHERWISE WESTERLY
WINDS THROUGH THE PERIOD...GUSTY TUESDAY AFTERNOON BETWEEN
15-20MPH. CB IN THE CLOUD GROUP AGAIN STARTING 18Z TUESDAY.

//ATL CONFIDENCE...00Z UPDATE...
HIGH ON CONVECTION THIS EVENING...MEDIUM TO LOW ON WINDS AND VSBY
ASSOCIATED WITH CONVECTION.
HIGH ON NON-CONVECTIVE WINDS.
MEDIUM TO HIGH ON NON-CONVECTIVE CIGS AND VSBY.
HIGH ON OCCURRENCE OF CONVECTION TUESDAY...MEDIUM ON IMPACTS TO
ATL.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  94  71  94 /  20  40  30  10
ATLANTA         75  91  73  92 /  20  50  30  10
BLAIRSVILLE     70  86  67  86 /  40  70  30  10
CARTERSVILLE    72  88  69  91 /  30  70  30  10
COLUMBUS        76  94  75  95 /  20  40  30  10
GAINESVILLE     74  90  71  90 /  30  50  30  10
MACON           74  96  73  96 /  20  40  30  10
ROME            72  88  70  91 /  30  70  30  10
PEACHTREE CITY  72  91  70  93 /  20  50  30  10
VIDALIA         75  96  76  95 /  20  40  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT TUESDAY FOR THE FOLLOWING ZONES:
BIBB...BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...HOUSTON...
JEFFERSON...JOHNSON...LAURENS...MACON...MARION...MONTGOMERY...
PEACH...PULASKI...SCHLEY...STEWART...SUMTER...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKINSON.

HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...CHATTAHOOCHEE...CLARKE...CRAWFORD...GLASCOCK...
GREENE...HANCOCK...JONES...MADISON...MORGAN...MUSCOGEE...
OCONEE...OGLETHORPE...PUTNAM...TALIAFERRO...TAYLOR...WARREN...
WILKES.

&&
Hazardous weather outlook, Aug 8, 5:33 AM EDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 AM EDT MON AUG 8 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
533 AM EDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL AND EASTERN
GEORGIA. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY ACROSS NORTH
AND CENTRAL GEORGIA.

.SYNOPSIS...
WEAK SURFACE TROUGH REMAINS IN PLACE ACROSS NORTH CENTRAL
GEORGIA...AND THE COMBINATION OF THIS BOUNDARY AND OUTFLOW
BOUNDARIES ASSOCIATED WITH SUNDAY NIGHT ACTIVITY WILL PROVIDE A
FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE HEAT INDEX VALUES OF 105 TO 110 THIS
AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN
GEORGIA. FOR MORE INFORMATION...PLEASE REFER TO THE LATEST HEAT
ADVISORY. THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL.

.DISCUSSION...
HIGH PRESSURE RIDGE ALOFT CONTINUES TO DOMINATE THE REGION...RESULTING
IN HOT TEMPERATURES ACROSS THE AREA. LOCATIONS ALONG AND SOUTH OF
A LINE FROM COLUMBUS...TO MACON...TO ATHENS CAN EXPECT TO SEE
ANOTHER DAY WITH AFTERNOON AND EVENING HEAT INDEX VALUES BETWEEN
105 AND 110. IN ADDITION TO THE RIDGE OF HIGH PRESSURE...THE WEAK
SURFACE TROUGH REMAINS IN SITUATED ACROSS NORTH CENTRAL GEORGIA.
THIS TROUGH...IN COMBINATION WITH OUTFLOW BOUNDARIES FROM SUNDAY
NIGHTS ACTIVITY...WILL PRODUCE SCATTERED THUNDERSTORMS. MODERATE
INSTABILITY IS EXPECTED TODAY WITH MODELED CAPE BETWEEN 1500 AND
2500 J/KG...AND LIFTED INDEX VALUES BETWEEN -2 AND -4. HIGHEST
THUNDERSTORM POTENTIAL IS GENERALLY ACROSS CENTRAL GEORGIA...ALONG
AND SOUTH OF A LINE FROM COLUMBUS TO MACON TO AUGUSTA. DEVELOPING
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. WITH
PRECIPITABLE WATER VALUES AROUND 2 INCHES...HEAVY RAIN CAN BE
EXPECTED AND COULD RESULT IN PONDING ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 8, 8:30 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT MON AUG 8 2011

GAZ006-008-090115-
830 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND FREQUENT LIGHTNIGN IN UNION AND FANNIN COUNTIES UNTIL 915 PM
EDT...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCCAYSVILLE-COPPERHILL...MOVING EAST
SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WESTERN UNION AND NORTHEAST FANNIN COUNTIES THROUGH 915 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCCAYSVILLE-COPPERHILL...MINERAL BLUFF...LOVING...MORGANTON...
HEMP...HURST...NOTTELY DAM...IVY LOG AND JONES CREEK. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3499 8398 3475 8405 3497 8442 3500 8441
TIME...MOT...LOC 0030Z 292DEG 18KT 3501 8431
Special weather statement, Aug 8, 8:32 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT MON AUG 8 2011

GAZ062-074>076-090100-
832 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 40 MPH
WINDS IN WASHINGTON...WARREN...GLASCOCK AND JEFFERSON COUNTIES UNTIL
900 PM EDT...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES EAST OF BASTONVILLE TO DAVISBORO...
MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...WARREN...GLASCOCK AND JEFFERSON COUNTIES THROUGH
900 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRANGE...AVERA...RIDDLEVILLE...DAVISBORO...BASTONVILLE...STAPLETON...
STAPLETONS CROSSROADS...BARTOW...WRENS...STELLAVILLE...MOXLEY...
MATTHEWS AND LOUISVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3311 8228 3304 8228 3301 8228 3288 8233
      3288 8271 3315 8260 3335 8253 3335 8245
      3332 8240 3332 8234 3327 8226 3322 8223
TIME...MOT...LOC 0032Z 271DEG 14KT 3333 8243 3315 8249
          3296 8257
Special weather statement, Aug 8, 8:56 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 PM EDT MON AUG 8 2011

GAZ062-074>076-090130-
856 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 40 MPH
WINDS IN WASHINGTON...WARREN...GLASCOCK AND JEFFERSON COUNTIES UNTIL
930 PM EDT...

AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BASTONVILLE TO RIDDLEVILLE...MOVING EAST AT
15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...WARREN...GLASCOCK AND JEFFERSON COUNTIES THROUGH
930 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DOWNS...RIDDLEVILLE...BASTONVILLE...EDGEHILL...GIBSON...REESE...
GRANGE...AVERA...DAVISBORO...STAPLETON...STAPLETONS CROSSROADS...
STELLAVILLE...MOXLEY...MATTHEWS AND WRENS. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3309 8231 3283 8242 3283 8280 3309 8269
      3337 8260 3337 8254 3335 8251 3335 8245
      3332 8240 3332 8234 3326 8225
TIME...MOT...LOC 0057Z 271DEG 14KT 3328 8252 3309 8258
          3291 8266
Local storm report, Aug 8, 9:03 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     JEFFERSONVILLE          32.68N 83.34W
08/08/2011                   TWIGGS             GA   911 CALL CENTER

            6 TREES REPORTED DOWN AROUND JEFFERSONVILLE

&&

BDL
Special weather statement, Aug 8, 9:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT MON AUG 8 2011

GAZ067-069-078-079-089-090-090145-
905 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TALBOT...MUSCOGEE...MERIWETHER...UPSON...CHATTAHOOCHEE AND HARRIS
COUNTIES UNTIL 945 PM EDT...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WARM SPRINGS TO 6 MILES SOUTHWEST OF LAKE
HARDING...MOVING SOUTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TALBOT...MUSCOGEE...MERIWETHER...UPSON...CHATTAHOOCHEE AND
HARRIS COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE F.D. ROOSEVELT STATE PARK...PINE
MOUNTAIN-CALLAWAY GARDENS...WARM SPRINGS...LAKE HARDING...MOUNTAIN
HILL...PINE MOUNTAIN VALLEY...SHILOH...HAMILTON...MANCHESTER...
SHILOH...FLINT HILL...GOAT ROCK LAKE...MULBERRY GROVE...CREST AND
WOODLAND. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3293 8469 3293 8422 3259 8455 3238 8494
      3241 8499 3243 8497 3246 8501 3251 8501
      3259 8508 3264 8511 3267 8510 3269 8512
      3274 8513
TIME...MOT...LOC 0105Z 297DEG 25KT 3288 8466 3270 8504
          3263 8518
Special weather statement, Aug 8, 9:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT MON AUG 8 2011

GAZ105-106-108-090130-
905 PM EDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 40 MPH
WINDS IN WILCOX...CRISP AND DOOLY COUNTIES UNTIL 930 PM EDT...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RICHWOOD...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILCOX...CRISP AND DOOLY COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE RICHWOOD...VIENNA...TIPPETTVILLE...
TREMONT...EAST CRISP...PLEASANT VIEW...POPE CITY...SEVILLE...PITTS
AND HATLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3201 8385 3218 8376 3205 8342 3185 8354
TIME...MOT...LOC 0105Z 297DEG 13KT 3205 8371

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:03 PM EDTSpecial Weather StatementFFCHeard, Troup42 min
Aug 8, 8:17 PM EDTSpecial Weather StatementFFCHenry, Rockdale28 min
Aug 8, 8:25 PM EDTSpecial Weather StatementFFCToombs35 min
Aug 8, 8:27 PM EDTSpecial Weather StatementFFCOconee, Walton48 min
Aug 8, 8:30 PM EDTSpecial Weather StatementFFCFannin45 min
Aug 8, 8:32 PM EDTSpecial Weather StatementFFCJefferson28 min
Aug 8, 8:56 PM EDTSpecial Weather StatementFFCGlascock, Jefferson34 min
Aug 8, 9:06 PM EDTSpecial Weather StatementFFCFayette, Spalding39 min
Aug 8, 9:38 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 8, 9:39 PM EDTSpecial Weather StatementFFCJefferson36 min
Aug 8, 10:01 PM EDTSpecial Weather StatementFFCLamar, Monroe44 min
Aug 8, 10:42 PM EDTSpecial Weather StatementFFCBibb33 min
Aug 9, 2:40 PM EDTSpecial Weather StatementFFCBibb, Twiggs50 min
Aug 9, 2:45 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Muscogee, Pike, Talbot, Upson45 min
Aug 9, 3:33 PM EDTSpecial Weather StatementFFCPike27 min
Aug 9, 3:41 PM EDTSpecial Weather StatementFFCCrawford, Taylor, Upson49 min
Aug 9, 3:53 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe, Pike, Upson52 min
Aug 9, 4:08 PM EDTSpecial Weather StatementFFCBanks52 min
Aug 9, 4:13 PM EDTSpecial Weather StatementFFCGlascock, Jefferson32 min
Aug 9, 4:16 PM EDTSevere Thunderstorm WarningFFCMonroe44 min
Aug 9, 4:39 PM EDTSpecial Weather StatementFFCHouston, Peach, Twiggs36 min
Aug 9, 4:43 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski47 min
Aug 9, 4:43 PM EDTSevere Thunderstorm WarningFFCBibb, Jones47 min
Aug 9, 4:54 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart36 min
Aug 9, 4:55 PM EDTSpecial Weather StatementFFCEmanuel50 min
Aug 9, 5:00 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson45 min
Aug 9, 5:03 PM EDTSevere Thunderstorm WarningFFCTwiggs42 min
Aug 9, 5:13 PM EDTSpecial Weather StatementFFCTreutlen32 min
Aug 9, 5:13 PM EDTSevere Thunderstorm WarningFFCBaldwin, Wilkinson35 min
Aug 9, 5:19 PM EDTSpecial Weather StatementFFCSchley, Stewart, Webster26 min
Aug 9, 5:21 PM EDTSpecial Weather StatementFFCTelfair24 min
Aug 9, 5:39 PM EDTSevere Thunderstorm WarningFFCEmanuel36 min
Aug 9, 5:43 PM EDTSevere Thunderstorm WarningFFCCrisp30 min
Aug 9, 5:54 PM EDTSpecial Weather StatementFFCToombs36 min
Aug 9, 6:08 PM EDTSevere Thunderstorm WarningFFCTelfair26 min
Aug 9, 6:20 PM EDTSevere Thunderstorm WarningFFCToombs25 min
Aug 9, 7:29 PM EDTSpecial Weather StatementFFCMorgan31 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.